• MiniC's Avatar

    MiniC started following

    User: CancerNews

  • MiniC's Avatar

    MiniC shared an experience

    Decision Point: As a family caregiver I have often felt overwhelmed. Sometimes I have felt that my mother has shifted much of the emotional burden over to me. Yes, she is the one going through the treatments and she has the cancer, but I am the one who knows what drugs she is on, the schedule of the drugs, what drugs she is supposed to be on, and I am the one who has researched the disease and is making sure that many things are getting done. I have felt frustrated because she has refused to take her anti-nausea meds as prescribed thus leading to nausea and weight loss. I don't know whether this behavior is normal or not. Sometimes I feel like I've enabled her and other times I am angry with family members who are not contributing. Some days I walk a fine line between compassion and resentment.

  • MiniC's Avatar

    MiniC shared an experience

    Side Effects (Nausea/Vomiting): Mom has had nausea/vomiting, chemo brain, memory changes, and anxiety and depression.

  • MiniC's Avatar

    MiniC shared an experience

    Radiation: At first the radiation was easy for my mother. But as the experience continued, it got harder and harder. Because the tumor was so large, they could not do surgery. So radiation was used to shrink the tumor and take care of the lymph nodes. My mother has been in a lot of pain from the radiation wound. She refuses to let us help with the bandage changes. However, her nurses and doctors are pleased with the healing.

  • MiniC's Avatar

    MiniC shared an experience

    Oh No (Cancer has spread/Metastasized): Found out the cancer had spread but not from the oncologist. We discovered this when the surgeon put the port in. Then the oncologist's nurse forgot to schedule needed tests before chemo and it was delayed by a week.

  • MiniC's Avatar

    MiniC shared an experience

    Drug or Chemo Therapy (Chemotherapy): My mother has had a challenging time with chemo and has had to change drugs. She still has a lot of nausea.